We classify quartic del Pezzo surface fibrations over the projective line via numerical invariants, giving explicit examples for small values of the invariants. For generic such fibrations, we describe explicitly the geometry of spaces of sections to the fibration, and mappings to the intermediate Jacobian of the total space. We exhibit examples where these are birational, which has applications to arithmetic questions, especially over finite fields.
 Lang S., atAbelian varieties over finite fields, Proc. Nat. Acad. Sci. U.S.A., 1955, 41, 174–176 http://dx.doi.org/10.1073/pnas.41.3.174
 Leep D.B., The Amer-Brumer theorem over arbitrary fields, preprint available at www.ms.uky.edu/∼leep/Preprints.html
 Mabuchi T., Mukai S., Stability and Einstein-Kähler metric of a quartic del Pezzo surface, In: Einstein Metrics and Yang-Mills Connections, Sanda, December 6–11, 1990, Lecture Notes in Pure and Appl. Math., 145, Dekker, New York, 1993, 133–160
 Markushevich D., Tikhomirov A.S., The Abel-Jacobi map of a moduli component of vector bundles on the cubic threefold, J. Algebraic Geom., 2001, 10(1), 37–62
 Mukai S., Curves and symmetric spaces, I, Amer. J. Math., 1995, 117(6), 1627–1644 http://dx.doi.org/10.2307/2375032
Open Mathematics is a fully peer-reviewed, open access, electronic journal that publishes significant and original works in all areas of mathematics. The journal publishes both research papers and comprehensive and timely survey articles. Open Math aims at presenting high-impact and relevant research on topics across the full span of mathematics.